MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.The cause of the event is undetermined.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a right meniscal repair procedure, the surgeon introduced the speed cinch into the knee.When he inserted the cinch, the surgeon was unable to get through the meniscus and as he tried to insert the cinch, the device fell apart where the needle shaft meets the actual device.The surgeon did not bother with a second speed cinch, instead he performed a menisectomy.Patient is a male, (b)(6).Follow-up investigation: the speedcinch broke into 2 pieces with the shaft/tip breaking while inside the knee.Everything was retrieved.The broken device pieces were discarded before they were able to be retrieved to return for evaluation.

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7027719
Report Number1220246-2017-00432
Device Sequence Number1006172
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue NumberAR-4502
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR